Alert archive / Minnesota / Freeze Watches in 2012

Freeze Watch 1, NWS Twin Cities, MN

April 8, 20129 counties in Wisconsin; 42 counties in Minnesota

NWS Twin Cities, MN issued this freeze watch at Apr 8, 2012, 3:21 PM CDT for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Apr 10, 2012, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 3:21 PM CDT (20:21 UTC)
In effect from
Apr 10, 2012, 1:00 AM CDT
Expired
Apr 9, 2012, 2:37 AM CDT
In force
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS73 KMPX 082021
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT SUN APR 8 2012

...WIDESPREAD FREEZING TEMPERATURES POSSIBLE MONDAY NIGHT...

.COOL CANADIAN HIGH PRESSURE WILL BEGIN SETTLING SOUTH INTO THE
REGION ON MONDAY... MAKING FOR A COLD NIGHT MONDAY NIGHT. WINDS
WILL NOT DROP OFF ENTIRELY MONDAY NIGHT... BUT COLD AIR POURING IN
FROM THE NORTH WILL STILL PUSH TEMPERATURES DOWN INTO THE 20S
ACROSS THE AREA. SOME LOCATIONS NORTH OF A MORRIS TO LADYSMITH
LINE COULD SEE READINGS DROP TO AROUND 20 DEGREES BEFORE DAYBREAK
TUESDAY. NOT ONLY MAY TEMPERATURES BE WELL BELOW FREEZING... BUT
THE BELOW FREEZING READINGS MAY LAST FOR A FEW HOURS... WHICH
COULD BE PARTICULARLY DETRIMENTAL TO TENDER VEGETATION AND FRUIT
TREES WHICH ARE BUDDING IN SOME AREAS.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091000-
/O.NEW.KMPX.FZ.A.0001.120410T0600Z-120410T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
321 PM CDT SUN APR 8 2012

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

* TIMING...FROM AROUND 1 AM THROUGH 9 AM TUESDAY.

* TEMPERATURES...READINGS ARE EXPECTED TO BOTTOM OUT FROM AROUND
  23 NEAR LITTLE FALLS AND RICE LAKE... TO AROUND 27 NEAR THE IOWA
  BORDER.

* IMPACTS...TENDER YOUNG VEGETATION WILL BE MOST AT RISK...
  ALTHOUGH FRUIT TREES MAY ALSO SUFFER SOME IMPACTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
731 
WWUS73 KMPX 090241
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
941 PM CDT SUN APR 8 2012

...WIDESPREAD FREEZING TEMPERATURES POSSIBLE MONDAY NIGHT...

.COOL CANADIAN HIGH PRESSURE WILL BEGIN SETTLING SOUTH INTO THE
REGION ON MONDAY... MAKING FOR A COLD NIGHT MONDAY NIGHT. WINDS
WILL NOT DROP OFF ENTIRELY MONDAY NIGHT... BUT COLD AIR POURING
IN FROM THE NORTH WILL STILL PUSH TEMPERATURES DOWN INTO THE 20S
ACROSS THE AREA. SOME LOCATIONS NORTH OF A MORRIS TO LADYSMITH
LINE COULD SEE READINGS DROP TO AROUND 20 DEGREES BEFORE DAYBREAK
TUESDAY. NOT ONLY MAY TEMPERATURES BE WELL BELOW FREEZING... BUT
THE BELOW FREEZING READINGS MAY LAST FOR A FEW HOURS... WHICH
COULD BE PARTICULARLY DETRIMENTAL TO TENDER VEGETATION AND FRUIT
TREES WHICH ARE BUDDING IN SOME AREAS.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091100-
/O.CON.KMPX.FZ.A.0001.120410T0600Z-120410T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
941 PM CDT SUN APR 8 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* TIMING...FROM AROUND 1 AM THROUGH 9 AM TUESDAY.

* TEMPERATURES...READINGS ARE EXPECTED TO BOTTOM OUT FROM AROUND 
  23 NEAR LITTLE FALLS AND RICE LAKE... TO AROUND 27 NEAR THE 
  IOWA BORDER. 

* IMPACTS...TENDER YOUNG VEGETATION WILL BE MOST AT RISK... 
  ALTHOUGH FRUIT TREES MAY ALSO SUFFER SOME IMPACTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

JLT
720 
WWUS73 KMPX 090737
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 AM CDT MON APR 9 2012

...WIDESPREAD FREEZING TEMPERATURES EXPECTED MONDAY NIGHT...

.COLD CANADIAN HIGH PRESSURE WILL BEGIN SETTLING SOUTH INTO THE
REGION TODAY... MAKING FOR SUB-FREEZING TEMPERATURES MONDAY NIGHT.
WINDS WILL NOT DROP OFF ENTIRELY... BUT COLD AIR POURING IN FROM
THE NORTH WILL STILL PUSH TEMPERATURES DOWN INTO THE 20S ACROSS
THE AREA. SOME LOCATIONS NORTH OF A MORRIS TO LADYSMITH LINE COULD
SEE READINGS DROP TO AROUND 20 DEGREES BEFORE DAYBREAK TUESDAY.
NOT ONLY WILL TEMPERATURES BE WELL BELOW FREEZING... BUT THE BELOW
FREEZING READINGS MAY LAST FOR A FEW HOURS... WHICH COULD BE
PARTICULARLY DETRIMENTAL TO TENDER VEGETATION AND FRUIT TREES
WHICH ARE BUDDING IN SOME AREAS.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091545-
/O.UPG.KMPX.FZ.A.0001.120410T0600Z-120410T1500Z/
/O.NEW.KMPX.FZ.W.0003.120410T0600Z-120410T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
237 AM CDT MON APR 9 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM AROUND 1 AM THROUGH 9 AM TUESDAY.

* TEMPERATURES...READINGS ARE EXPECTED TO BOTTOM OUT FROM THE LOW
  20S NEAR LITTLE FALLS AND RICE LAKE...TO UPPER 20S NEAR THE
  IOWA BORDER.

* IMPACTS...TENDER YOUNG VEGETATION WILL BE MOST AT RISK... 
  ALTHOUGH FRUIT TREES MAY ALSO SUFFER SOME IMPACTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL THREATEN CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JRB

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freeze watch went out at Apr 8, 3:04 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 8, 3:04 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CDT SUN APR 8 2012

.DISCUSSION...
NOT TOO MUCH HAS CHANGED IN TERMS OF EXPECTATIONS WEATHER-WISE
THROUGH THE UPCOMING WEEK. IN TERMS OF SIGNIFICANT WEATHER... THE
MAIN STORIES ARE STILL HIGH FIRE DANGER THROUGH THIS EVENING THEN
AGAIN FOR A PORTION OF THE AREA ON MONDAY... THEN FREEZING
TEMPERATURES MONDAY AND TUESDAY NIGHTS ACROSS THE ENTIRE AREA.
SOME FREEZING TEMPERATURES CAN ALSO BE EXPECTED ACROSS THE
NORTHERN PART OF THE AREA TONIGHT... BUT THEY SHOULD NOT BE AS
COLD OR LAST AS LONG AS WHAT IS ANTICIPATED THE UPCOMING TWO
NIGHTS. ON THE LARGE SCALE... WE/RE STILL LOOKING FOR THE UPPER
TROUGH TO OUR NORTH TO CONTINUE TO DROP SOUTHEAST AND COALESCE
WITH THE TROUGH CURRENTLY OVER THE NORTHEAST COAST. THIS WILL LEAD
TO A HIGHLY AMPLIFIED PATTERN FOR MUCH OF THE WEEK... WITH RIDGING
OVER EASTERN NORTH AMERICA AND A DEEP TROUGH OFF THE WEST COAST.
WE WILL BE ON THE WEST SIDE OF THE UPPER TROUGH... WITH COLD
CANADIAN HIGH PRESSURE IN CONTROL FOR MOST OF THE WEEK UNTIL
RIDGING SLOWLY ENCROACHES FROM OUR WEST. NUMERICAL GUIDANCE
REMAINS IN GOOD AGREEMENT THROUGH MIDWEEK... WITH SOME DIVERGENCE
IN OPINION WITH WHEN/HOW THE RIDGE TO OUR WEST WILL BE DISPLACED
DURING THE SECOND HALF OF THE WEEK AND UPCOMING WEEKEND. STUCK
CLOSE TO THE NAM AND GFS FOR DETAILS THROUGH TUESDAY... THEN
WORKED WITH A GFS/ECMWF BLEND TOGETHER WITH THE PREVIOUS FORECAST.

A FEW SPRINKLES ARE POSSIBLE OVER THE NORTHEAST PART OF THE AREA
THIS EVENING WITH THE UPPER TROUGH AND BETTER MID-LEVEL LAPSE
RATES. SOME HEALTHY CU AND RADAR ECHOES CAN ALREADY BE SEEN... BUT
THUS FAR LITTLE/NOTHING HAS MADE IT TO EARTH GIVEN THE VERY DRY
LOW LEVELS AND SURFACE RH VALUES AOB 25 PERCENT. THE DIURNAL CU
SHOULD DISSIPATE BY MID TO LATE EVENING... LEAVING CLEAR TO PARTLY
CLOUDY SKIES FOR THE REMAINDER OF THE NIGHT AS THE REINFORCING
COLD FRONTAL BOUNDARY CURRENTLY NEAR THE US/CANADIAN BORDER DROPS
SOUTH THROUGH THE AREA. COLD ADVECTION WILL DOMINATE ON MONDAY...
WITH GUSTY NORTHWEST WINDS ACROSS THE ENTIRE AREA. TEMPERATURES
WILL BE MARKEDLY COOLER... WHICH WILL HELP BOOST RH VALUES IN
COMPARISON TO TODAY EVEN WITH DEWPOINT TEMPERATURES IN A SIMILAR
IF NOT LOWER RANGE. THE SOUTHERN PORTION OF THE AREA STILL LOOKS
TO SEE RH VALUES DROP BELOW 25 PERCENT DURING THE AFTERNOON... AND
WITH THE EXPECTED WINDS... THIS WILL ONCE AGAIN MAKE FOR DANGEROUS
FIRE WEATHER CONDITIONS. HENCE... A FIRE WEATHER WATCH WILL BE
ISSUED FOR A PORTION OF THE AREA FOR MONDAY AFTERNOON INTO EARLY
EVENING. HIGH PRESSURE WILL SETTLE FURTHER INTO THE AREA MONDAY
NIGHT... ALTHOUGH WINDS DO NOT LOOK TO DIE OFF COMPLETELY... WHICH
WILL KEEP TEMPERATURES FROM BOTTOM OUT EXTREMELY LOW. HOWEVER...
READINGS WILL STILL DIP INTO THE 20S ACROSS THE ENTIRE AREA...
WITH SOME UPPER TEENS NOT OUT OF THE QUESTION ACROSS THE NORTH IF
WINDS DIE OFF SUFFICIENTLY. WILL HOIST A FREEZE WATCH FOR THE
ENTIRE AREA FOR MONDAY NIGHT GIVEN THE EXPECTATION FOR READINGS
WELL DOWN INTO THE 20S FOR SEVERAL HOURS FROM LATE MONDAY NIGHT
INTO EARLY MONDAY MORNING. SIMILAR OR COLDER CONDITIONS WILL OCCUR
TUESDAY NIGHT AS THE SURFACE RIDGE SETTLES DIRECTLY OVER THE
AREA... BUT WILL HOLD OFF ON ISSUING ANYTHING THAT FAR OUT AT THIS
POINT. TYPICALLY WE WOULD NOT BE ISSUING HEADLINES FOR
FROST/FREEZE AT THIS TIME OF YEAR SINCE WE ARE NOT
CLIMATOLOGICALLY PAST OUR LAST FREEZE DATE YET... BUT THE EARLY
START TO SPRING HAS LED TO PLANTS AND TREES BEING AHEAD OF THE
GROWING SCHEDULE... SO PEOPLE WILL NEED TO TAKE PRECAUTIONS TO
AVOID LOSSES.

THE NEXT CHANCE FOR PCPN LOOKS TO HOLD OFF UNTIL THURSDAY... BUT
THEN IT LOOKS LIKE WE WILL HAVE SOME CHANCE FOR SHRA AND/OR TSRA
INTO THE WEEKEND AS THE RIDGE TO OUR WEST GETS DISPLACED EASTWARD
AND FLATTENS OUT AS SUCCESSIVE SHORTWAVES MIGRATE THROUGH IT. A
SURFACE LOW AND FRONTAL BOUNDARY WILL WORK EAST FROM THE PLAINS
DURING THAT TIME PERIOD... AND DEPENDING UPON HOW THINGS EVOLVE IT
MAY GET HUNG UP IN OUR GENERAL VICINITY AND REMAIN FAIRLY
STATIONARY FOR SEVERAL DAYS. GIVEN THE UNCERTAINTY ON IF/WHEN/AND
HOW QUICKLY THIS SYSTEM WILL MOVE THROUGH THE AREA... WILL HAVE AN
EXTENDED PERIOD OF CHANCE POPS IN THE FORECAST FROM THURSDAY INTO
SUNDAY... WITH SOME THUNDER INCLUDED FOR AT LEAST THE BEGINNING
PORTION OF THAT TIME FRAME WHEN WE APPEAR TO HAVE SUFFICIENT
BOUNDARY LAYER AND/OR ELEVATED INSTABILITY TO SUPPORT THUNDER.

&&

.AVIATION.../18Z TAF ISSUANCE/
/ISSUED 100 PM CDT SUN APR 8 2012/
SCT-BKN MID LEVEL CLOUDS AND BKN HIGH LEVEL CLOUDINESS KICKING OFF
THIS EASTER SUNDAY TAF PERIOD OVER MOST SITES. HEAT INDUCED MIXING
HAS BROUGHT DOWN HIGHER WINDS ALOFT NOTED DURING MIDNIGHT SHIFT.
BACKED OFF EVER SO SLIGHTLY ON MAGNITUDES THOUGH...AS SFC GRADIENT
SHOULD RELAX SLIGHTLY INTO THE LATE AFTERNOON HOURS. VFR CONDITIONS
ANTICIPATED THROUGH END OF TAF PERIOD ALL LOCALES. VAST AREA OF LOW
LEVEL CLOUDS DECK NOTED OVER FAR SOUTHERN CANADA AND TREKKING SLOWLY
SOUTH. Q-RULE INDICATING PENETRATION OF AT LEAST SCT LOW LEVEL DECK
OVER MUCH OF SOUTHERN MN AND WEST CENTRAL WI MONDAY MORNING INTO THE
AFTN. PRESSURE GRADIENT INCREASES AFTER MIDNIGHT INTO THE EARLY AFTN
ON MONDAY. THIS WILL OF COURSE PORTEND ANOTHER ROUND OF GUSTY WINDS
FOR MOST TAF SITES...MAINLY OUT OF THE NW...KICKING IN AFTER 16Z.
ONLY DESTABILIZING FORCE AGAINST THIS MDT WIND REGIME WOULD BE A
BKN-OVC LOW LEVEL CLOUD DECK.

KMSP...VFR CONDITIONS ANTICIPATED THROUGH PERIOD. CURRENT MDT WESTERLY
WINDS WILL DECOUPLE FROM SURFACE SHORTLY AFTER 23Z. COULD BE A LOW
LEVEL CLOUD INTRUSION INTO AIRPORT REGION SHORTLY AFTER 14Z ON MONDAY
...AS STRATO-CU INFILTRATES REGION FROM CANADIAN PRAIRIES. LOOK FOR
MDT NW FLOW INCREASING NOTICEABLY AFT 16Z AS GRADIENT INCREASES.

OUTLOOK...
TUE...VFR. NORTHWEST WINDS 15-20KT GUSTING TO 25KT.
WEDNESDAY...VFR. LIGHT WINDS. AREAS OF FOG POSSIBLE 09Z-13Z.
EXTENDED...THU-FRI CHANCE OF SHOWERS THU...INCREASING ALL AIRPORT
SITES DURING THE AFTN...AND ESPECIALLY AXN...RWF AND STC. GOOD
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THU NIGHT INTO FRIDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-
     DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
     KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
     MEEKER-MILLE LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-
     RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-
     SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
     MEDICINE.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BENTON-
     BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
     LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
     SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
     WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI
     PARLE-MARTIN-NICOLLET-REDWOOD-RENVILLE-STEELE-WASECA-
     WATONWAN-YELLOW MEDICINE.

WI...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
     CROIX.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&
Hazardous weather outlook, Apr 8, 11:19 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 AM CDT SUN APR 8 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091630-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1119 AM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA
THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS POSTED FOR THE
ENTIRE AREA FROM 1 PM UNTIL 8 PM FOR THE DANGEROUS WILDFIRE
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL APPROACH THE FREEZING MARK IN CENTRAL
MINNESOTA EARLY MONDAY MORNING. FREEZING TEMPERATURES ARE
EXPECTED ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN MONDAY NIGHT AND TUESDAY NIGHT. PARTS OF EAST CENTRAL
MINNESOTA AND WESTERN WISCONSIN COULD SEE FREEZING TEMPERATURES
AGAIN WEDNESDAY NIGHT. CARE SHOULD BE TAKEN TO PROTECT ANY TENDER
VEGETATION THAT CAN BE PROTECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:23 AM CDTRed Flag WarningMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more16 hr
Apr 8, 3:35 PM CDTFire Weather WatchMPXBlue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 8 more12 hr

Nearby

Freeze Watches in Minnesota, 2012Freeze Watches in Wisconsin, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.